MedElevator Войти в исследования
← Поиск публикаций

DOI 10.1177/10781552231180470

Медицинская библиотека · Journal of oncology pharmacy practice : official publication of the International Society of Oncology Pharmacy Practitioners · 2023

Azacitidine as a rare cause of reactive arthritis in a patient with acute myeloid leukemia.

Alsaadi Daniah, Low Lyndon, Zubairu Mustafa, Clesham Kevin, Rowan Fiachra

Клинический случайСтатьяПеревод в очереди

Аннотация

INTRODUCTION

Azacitidine (AZA), a demethylating agent, is one of the mainstay treatments for patients with myelodysplastic syndromes (MDS) and acute myeloid leukaemia (AML) who are ineligible for curative allogeneic stem-cell transplantation and is recommended as first-line treatment in multiple countries. While arthralgia and myalgia have been commonly reported as side effects, the incidence of drug-induced reactive arthritis has only been reported twice so far.

CASE REPORT: We present a retrospective overview of a clinical case of a 71-year-old patient that developed new cytopenias on a background of Chronic Lymphocytic Leukaemia and was diagnosed with therapy-associated AML. His treatment included an indefinite course of AZA to induce remission and optimise long-term survival which resulted in a satisfactory haematological response. However, after his ninth AZA cycle, he presented to the emergency department with knee swelling and erythema and conjunctivitis.

MANAGEMENT AND OUTCOMES: Arthrocentesis of the knee revealed reactive arthritis with no crystal or organism growth. His symptoms were managed effectively with conservative management including NSAIDs, analgesia and temporary immobilization for joint rest. The adverse drug reaction probability score in our study was calculated as six and adverse drug reaction was thus assigned to the "probable" category.

CONCLUSION

We report a case that points to AZA as a probable cause of arthritis flares in MDS patients. The current limitation of this study is the lack of available data, future reviews and research will aid in providing stronger evidence of a correlation between arthritis and AZA treatment.

Для цитирования: Alsaadi Daniah, Low Lyndon, Zubairu Mustafa, Clesham Kevin, Rowan Fiachra. Azacitidine as a rare cause of reactive arthritis in a patient with acute myeloid leukemia.. Journal of oncology pharmacy practice : official publication of the International Society of Oncology Pharmacy Practitioners. 2023. DOI: 10.1177/10781552231180470.

Предметные рубрики MeSH

Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…

История · было → стало

Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.

Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.